Dec 2, 2002
Dear Dr. Wohl,
I have tested positive for HIV around a year back. I have not started any form of medication nor have I taken any tests to check the status of the progress of HIV in my system. Not that I don't want to, but tests such as CD4, and Viral load are not available in my country.
Medicine for HIV/AIDS are also not readily available. However I have come across some Alternative treatments (trial). I know a few of the people that are being administered this medicine, and I have seen considerable improvements in their health.
I would like to try this, but being the sckeptic that I am, I want to know how to evaluate whether such an alternate therapy is helping or not. Could you kindly advise on what tests I should undertake during the course of medication to determine the success or failure of the medication? Do I need to monitor other vital signs in the body as well?
Please help me reach a conclusion. Thank you and best regards.
Response from Dr. Wohl
Yours is unfortunately the major dilemma of the HIV Epidemic today. The lack of access to HIV medications for you and the millions of others living with this virus across the globe is tragic. I certainly understand your desire to use whatever is at hand to fight your HIV infection. It would help a bit to know more about the alternative therapy you are considering.
Generally, when taking any drug you need to look for changes such as nausea, vomiting, diarrhea, abdominal pain, yellowing of your eyes, rash, headache or anything else that may be a signal something is not right. The trick is to find a therapy that is not worse than the disease.
Signs that the agent is working could be an increase in energy, weight gain, or remission of thrush or other opportunistic conditions.
Any medical advice you can receive regarding this alternative therapy may also be helpful, if possible. Feel free to write back if you have more info. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does Diarrhea Last In The Early Stages Of Hiv?
- Does Hiv Cause White Spots In The Back Of The Throat?
- Is Molluscum Contagiosum A First Indication Of Hiv?
- What Not To Eat When You Have Thrush?
- Does Peripheral Neuropathy Cause Foot Drop And Toe Curling?
- Over The Counter Medicine For Thrush On The Vagina
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.